3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles > PCOS/Insulin Resistance Support

PCOS/Insulin Resistance Support Support for us with any of the following: Insulin Resistance, Syndrome X, Polycystic Ovarian Syndrome, or other endocrine disorders.

Just started Metformin...tips?

Reply
 
Thread Tools
Old 03-27-2006, 06:03 PM   #1
Junior Member
 
Join Date: Jan 2006
Posts: 13

Default Just started Metformin...tips?

Hey everyone, I've posted here before, but it's been a while. I've been re-diagnosed with PCOS (I guess my new doctor didn't believe my old doctor.) I was referred to a different GYN and just got put on metformin today. She said that my blood sugar is fine, but that I should try it to see if maybe it will help me lose weight. I'm incredibly frustrated with not losing any more weight.... Any tips from those of you who have been on it before? I've heard it can make your stomach upset. What kinds of foods will cause this? Thanks everyone.
HardingHoney is offline   Reply With Quote
Old 03-27-2006, 06:53 PM   #2
Senior Member
 
HippyHippo's Avatar
 
Join Date: Feb 2006
Location: Rio Grande, NJ
Posts: 106

Default

Don't eat too many simple carbs or anything too greasy and that should keep you ship shape! Make sure you take the met with food or milk as that will really help too.

What dose did the doc start you on?

Good luck with kicking the *** off the old PCOS *****.

Sarah
__________________
HippyHippo is offline   Reply With Quote
Old 03-27-2006, 10:23 PM   #3
Junior Member
 
Join Date: Jan 2006
Posts: 13

Default

Thanks for the tips. The doc started me off on 500mg once a day, then next week it'll be twice a day, and the week after that will be 3 times a day. Yeah, I'm gonna kick that PCOS *****'s ***.
HardingHoney is offline   Reply With Quote
Old 03-27-2006, 10:28 PM   #4
Senior Member
 
sapphire9's Avatar
 
Join Date: Jun 2004
Location: Northern California
Posts: 851

Cool

I take Glucophage for Type 2 Diabetes. Watch out for things like raw broccoli, cabbage and cauliflower. It's not really a weight loss drug but unlike most other diabetes drugs, it lets you lose weight with the proper diet.
__________________
sapphire9 is offline   Reply With Quote
Old 03-27-2006, 10:29 PM   #5
Senior Member
 
sapphire9's Avatar
 
Join Date: Jun 2004
Location: Northern California
Posts: 851

Cool

Forgot to say broccoli etc. can cause intestinal gas.
__________________
sapphire9 is offline   Reply With Quote
Old 03-28-2006, 03:16 AM   #6
Junior Member
 
Join Date: Mar 2006
Location: Kansas
Posts: 6

Default

Most everyone I know who is on Metformin (and that's a lot of people) have lost 20-30 pounds in the first month by eating 3 meals and 3 snacks a day even without exercsie. All healthy choices of course. That drug does help you lose weight. Metformin will give you loose stools but that passes soon enough.
doxrn is offline   Reply With Quote
Old 03-28-2006, 07:03 AM   #7
Staying in 1derland!
 
curlylocks's Avatar
 
Join Date: Mar 2005
Location: southern MD
Posts: 1,997

S/C/G: 288/ticker/155

Height: 5'5"

Default

i take 500 mg twice a day... just wanted to add after u have been dieting for a while be careful that u are eating enuff and dont skip meals .. i had some issues with my blood sugar going down too low.. but as soon as i added a few hundred more calories it was fine.. I also dont have any probs with it making me run to the bathroom either..
__________________
Living in 1derland!
curlylocks is offline   Reply With Quote
Old 03-28-2006, 11:45 AM   #8
Member
 
Join Date: Mar 2006
Posts: 50

Default

Met isn't a weight loss magic pill. The first dr. to prescribe it to me told me to take this, and the weight should fall off and I'll be okay. I immediately found another doctor. I know a lot of people think that this is a weight loss drug. I think it can help you, with a strict diet and exercise, lose weight more like a "normal" person.

I didn't drop weight with met. I'm also one of the people who didn't have any of the side effects. However, I stay on met because I used to be exhausted all the time. I couldn't explain it, but I was always completely exhausted. With Met, I started to feel like a "normal" person again.

Remember, everyone's different and each of us who are on Met can probably tell you a different experience.
Odaley is offline   Reply With Quote
Old 03-28-2006, 12:25 PM   #9
Staying in 1derland!
 
curlylocks's Avatar
 
Join Date: Mar 2005
Location: southern MD
Posts: 1,997

S/C/G: 288/ticker/155

Height: 5'5"

Default

Yes u are right it is NOT a weight loss pill, if you have insulin or pcos issues and have not been able to lose weight even tho u have restricted calories and exercised... the Met will to put it plainly .. get your body back into whack ... so that when u diet and exercise u can lose weight
curlylocks is offline   Reply With Quote
Old 04-05-2006, 10:05 PM   #10
Member
 
Join Date: Jan 2005
Posts: 42

Default

I am on this metformin too 500 mg twice daily. My doctor GYN told me it would help me to ovulate more or should i say monthly. I have been trying to get pregnant for about 7 years now. Plus , i am also taking Clomid. Which is an infertility drug. He renently upped the dosage to two pills on days 5-9 of my cycle. Do any of you have any suggestions or advise regarding this medication too. My primary physician can't understand why I am taking Metformin. He stated "" your blood sugars are find, why would he prescribe this drug" Of course , I had to explain what the GYN told me .
I have taken it for about a year off and on. I didn't take the met like I should at first. It did make me kind of sick with dirrhea. I would take it here and there. But now I am taking it twice daily like doctor wants.

Shelley
Shelley1969 is offline   Reply With Quote
Old 04-13-2006, 06:15 PM   #11
Member
 
Join Date: Apr 2005
Posts: 49

Default

My tip for metformin:

1) when you work out, use a sugar free sportsdrink. When I started met I would CRASH at the end of a workout, almost passing out.
__________________
subcriminal is offline   Reply With Quote
Old 04-15-2006, 11:46 PM   #12
WW Moderator
 
Jennifer 3FC's Avatar
 
Join Date: Aug 1999
Posts: 6,874

Default

Drink plenty of water and always take it with a meal, and preferably not with too many carbs. If you are taking two pills a day and it bothers you, go back to one pill a day and work your way up slowly.

My Dr told me that in order for it to really help with weight loss, I would need to take 1500 mg a day, at least.
__________________
We're fat chicks, not doctors. Please see your physician before taking advice found on the internet.
Jennifer 3FC is offline   Reply With Quote
Old 04-16-2006, 11:28 PM   #13
Member
 
Join Date: Apr 2005
Posts: 49

Default

Also be sure to tell your doc what side effects you're having on the meds. He/She will be able to tell you if it's a normal thing as you get used to the meds- or not! My doc is curious about my thumb joint pain since I've taken the met. What can I say, I'm weird.
__________________
subcriminal is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 05:29 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2